MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE
Model Number 711177
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via user facility medwatch report mw5108030 that their raptor grasping device would not work when taken out of the package.No report of patient harm.
 
Additional Manufacturer Narrative
Steris endoscopy has made several attempts to obtain additional information regarding the subject event however, the user facility has not responded.The device subject of the event was not returned for evaluation.Without the returned device the root cause of the reported event cannot be determined.The instructions for use packet (ifu 731747) lists warnings and precautions when using the raptor® grasping device, "actuate the device by moving the slider on the handle back and forth to confirm that the grasping jaws open and close smoothly.If the unit does not function properly, or there is evidence of damage (e.G.Bends, kinks, misshapen jaws, misaligned jaws, exposed wires) do not use this product and contact your local product specialist." the device history record was reviewed, and no abnormalities were identified.A 3-year complaint review for this lot indicates this to be an isolated occurrence.No additional issues were noted.
 
Additional Manufacturer Narrative
The device subject of the event was returned for evaluation.Steris endoscopy evaluated the device by actuating the handle and confirming that the jaws properly opened and closed; no issues were noted.Based on the evaluation, it was found that the device was operating properly.A complaint review for this lot indicates this to be an isolated event.No additional issues have been noted.A steris product specialist offered in-service training on proper use of the raptor grasping device and the user facility declined this offer.

Brand Name
RAPTOR GRASPING DEVICE
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key14288355
Report Number1528319-2022-00024
Device Sequence Number1531983
Product Code OCZ
UDI-Device Identifier00724995183653
UDI-Public00724995183653
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number711177
Device Catalogue Number711177
Device Lot Number2200981
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown